Can Chemo Cause Ocular Migraines?

Question

Asked by Sue

Can Chemo Cause Ocular Migraines?

I finished 4 sessions of chemo 5 months ago. I just started getting ocular migraines. I had one maybe a year or two ago and several during treatment. I had vision problems during chemo also. Can chemo cause all this?

Answer

Hi Dancer,

Let me say I am sorry to hear about your chemo, but wish you the best of luck with it.

Migraine is a genetic neurologica disease thought to be caused by overactive neurons in our brains and genetics. Are there other people in your family who have "headaches" or need to lay down in a room with a "sinus headache" or some head issue from time to time? If so , it is probably a Migraine...

I know you have a lot going on, but one of the most important things is to get an accurate diagnosis. To simplify matters and make it easier for people to get information and treatment, doctors usually go by the gold standard for diagnosis, the International Headache Society's International Classification of Headache Disorders, 2nd Edition (ICHD-II). Under ICHD-II, there is no diagnosis of "ocular Migraine." We do see it used, but doctors use it differently, so it really doesn't tell anyone what type of Migraine you actually have. You can read more about this in Ocular, Optical, and Ophthalmic Migraines and The Type of Migraine Does Matter.

I'm not at all sure about vision issues with chemo, but do know they should be discussed with your doctor at once. Please let us know what he says, ok?

Good luck

Nancy

Answered by Nancy Harris Bonk